Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 425, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 24, 2005, 10:01 PM CDT for Franklin Parish, Tensas Parish, Louisiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2005, 10:01 PM CDT (03:01 UTC)
- Expired
- May 24, 2005, 10:21 PM CDT
- In force
- 20 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Franklin Parish, LA, Tensas Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 139 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 250301
SVRJAN
LAC041-107-250345-
/O.NEW.KJAN.SV.W.0425.050525T0301Z-050525T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1001 PM CDT TUE MAY 24 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FRANKLIN PARISH IN NORTHEAST LOUISIANA
TENSAS PARISH IN NORTHEAST LOUISIANA
* UNTIL 1045 PM CDT
* AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 20 MILES NORTHWEST OF ST. JOSEPH...OR ABOUT 14 MILES EAST
OF WINNSBORO...AND MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES WEST OF ST. JOSEPH AND 9 MILES NORTH OF WATERPROOF BY 1045
PM CDT
LAT...LON 3220 9144 3215 9156 3203 9156 3176 9140
3192 9119
$$
DAB2 follow-up statements
000
WWUS54 KJAN 250310
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1009 PM CDT TUE MAY 24 2005
LAC041-250319-
/O.CAN.KJAN.SV.W.0425.000000T0000Z-050525T0345Z/
FRANKLIN LA-
1009 PM CDT TUE MAY 24 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN PARISH IS
CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF EASTERN
FRANKLIN PARISH.
LAT...LON 3195 9150 3213 9150 3218 9148 3219 9145
3216 9140 3195 9121 3191 9121 3186 9128
3186 9133 3179 9136 3177 9139
$$
LAC107-250345-
/O.CON.KJAN.SV.W.0425.000000T0000Z-050525T0345Z/
TENSAS LA-
1009 PM CDT TUE MAY 24 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM CDT FOR
TENSAS PARISH...
AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 16 MILES NORTHWEST OF ST. JOSEPH...OR ABOUT 16
MILES SOUTHEAST OF WINNSBORO...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF WATERPROOF AND 8 MILES WEST OF ST. JOSEPH BY 1045
PM CDT
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
JACKSON.
LAT...LON 3195 9150 3213 9150 3218 9148 3219 9145
3216 9140 3195 9121 3191 9121 3186 9128
3186 9133 3179 9136 3177 9139
$$
DAB000
WWUS54 KJAN 250321
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1021 PM CDT TUE MAY 24 2005
LAC107-250331-
/O.CAN.KJAN.SV.W.0425.000000T0000Z-050525T0345Z/
TENSAS LA-
1021 PM CDT TUE MAY 24 2005
...THE SEVERE THUNDERSTORM WARNING FOR TENSAS PARISH IS CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LEVELS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
JACKSON.
LAT...LON 3195 9150 3213 9150 3218 9148 3219 9145
3216 9140 3195 9121 3191 9121 3186 9128
3186 9133 3179 9136 3177 9139
$$
DABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:35 PM CDT, 26 minutes earlier.
Area forecast discussion, May 24, 9:35 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 935 PM CDT TUE MAY 24 2005 .UPDATE...LATEST SATELLITE IMAGERY SHOWS ANOTHER UPPER LEVEL MCV MOVING THROUGH THE REGION IN NORTHWEST FLOW. 850 THETA RIDGE MAX OF 340 PLUS RAN FROM SOUTH CENTRAL ARKANSAS TO NORTHEAST LOUISIANA THROUGH SOUTH WEST MISSISSIPPI. THIS WAS WHERE STRONG CONVECTION WAS MOVING SOUTHEAST. EXPECT CHANCES OF CONVECTION TO CONTINUE THROUGH MOST OF THE NIGHT OVER THIS AREA WITH ISOLATED HAIL RISK ENDING AFTER MIDNIGHT. SO USED AFTER MIDNIGHT POPS FOR THE EVENING HOURS. OTHERWISE THE REST OF FORECAST APPEARS TO BE ON TRACK AS FAR AS WINDS AND TEMPS ARE CONCERN. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17
Hazardous weather outlook, May 24, 3:44 PM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 344 PM CDT TUE MAY 24 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 252044- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 344 PM CDT TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER WESTERN AND SOUTHERN PORTIONS OF THE OUTLOOK AREA...ESPECIALLY TO THE SOUTHWEST OF A GREENVILLE TO BRANDON TO HATTIESBURG LINE. THE PRIMARY SEVERE WEATHER RISK IN THESE AREAS WILL BE DAMAGING WIND GUSTS UP TO 70 MPH AND LARGE HAIL UP TO THE SIZE OF QUARTERS. A FRONTAL BOUNDARY EXTENDING FROM SOUTHEAST ARKANSAS INTO SOUTHERN MISSISSIPPI IS SERVING AS A FOCUS FOR THUNDERSTORM DEVELOPMENT. THE ATMOSPHERE IS VERY UNSTABLE AND MOIST ALONG THE BOUNDARY AND THIS IS CREATING A FAVORABLE ENVIRONMENT FOR STRONG TO SEVERE THUNDERSTORMS. IN ADDITION...AN UPPER LEVEL DISTURBANCE OVER ARKANSAS WILL MOVE SLOWLY EAST OVERNIGHT AND SHOULD HELP MAINTAIN THUNDERSTORM ACTIVITY ALONG THE BOUNDARY WELL INTO THE NIGHT. EXPECT THE RISK FOR SEVERE WEATHER WILL BE GREATER IN THE EVENING HOURS. STRONG STORMS WILL REMAIN POSSIBLE INTO WEDNESDAY MORNING OVER SOUTHWEST PORTIONS OF THE OUTLOOK AREA...BUT EXPECT THE SUPPORT FOR FOR SEVERE WEATHER WILL BE LESS AS INSTABILITY WILL BE WEAKER. ...FLOODING... A VERY MOIST AIRMASS WILL CONTRIBUTE TO LOCALLY VERY HEAVY RAINFALL AMOUNTS OVER SOUTHWEST PORTIONS OF THE OUTLOOK AREA THIS EVENING. THUNDERSTORMS WILL PRODUCE UP TO TWO INCHES OF RAINFALL IN AN HOUR...RESULTING IN RAPID RUN-OFF OF WATER AND LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... ADDITIONAL THUNDERSTORM COMPLEXES WILL BE POSSIBLE THIS WEEKEND...AS DISTURBANCES MOVE SOUTHEAST INTO OUR AREA. SOME STRONG STORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS A WARM FRONT LIFTS SLOWLY NORTHWARD ACROSS THE REGION. AT THIS TIME...A GOOD DEAL OF UNCERTAINTY EXISTS AS TO THE EXACT LOCATION AND TIMING OF THESE SYSTEMS. PLEASE CHECK LATER FORECASTS FOR MORE DETAILED INFORMATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND OTHER EMERGENCY MANAGEMENT PERSONNEL COULD BE NEEDED THIS EVENING. OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH NEXT TUESDAY...MAY 31ST. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 24, 5:18 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG TERRY 32.10N 90.30W
05/24/2005 HINDS MS EMERGENCY MNGR
HINDS EOC REPORTED NUMEROUS TREES DOWN ALONG TERRY ROAD
SOUTH OF GARY ROAD.
&&
CAMPBELLLocal storm report, May 24, 5:21 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM NON-TSTM WND GST TERRY 32.10N 90.30W
05/24/2005 72 MPH HINDS MS EMERGENCY MNGR
DEPUTIES REPORTED 70 TO 75 MPH WIND GUSTS. SWATH OF WIND
DAMAGE ACROSS SOUTHEAST HINDS COUNTY IN TERRY AND BYRAM
AREAS. TREES BEING CLEARED FROM ROADWAYS IN GARY ROAD AND
TERRY ROAD AREAS.
&&
CRAVENLocal storm report, May 24, 5:22 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST TERRY 32.10N 90.30W
05/24/2005 72 MPH HINDS MS EMERGENCY MNGR
DEPUTIES REPORTED 70 TO 75 MPH WIND GUSTS. SWATH OF WIND
DAMAGE ACROSS SOUTHEAST HINDS COUNTY IN TERRY AND BYRAM
AREAS. TREES BEING CLEARED FROM ROADWAYS IN GARY ROAD AND
TERRY ROAD AREAS.
&&
CRAVENLocal storm report, May 24, 5:24 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL PELAHATCHIE 32.32N 89.80W
05/24/2005 0.25 INCH RANKIN MS EMERGENCY MNGR
&&
CAMPBELLLocal storm report, May 24, 7:28 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL CLINTON 32.34N 90.33W
05/24/2005 0.88 INCH HINDS MS BROADCAST MEDIA
REPORTED ON CLINTON-RAYMOND ROAD.
&&
CAMPBELLLocal storm report, May 24, 7:32 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL MONTROSE 32.12N 89.24W
05/24/2005 0.50 INCH JASPER MS EMERGENCY MNGR
REPORTED BY JASPER EOC.
&&
CAMPBELLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:23 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 30 min |
| May 24, 7:42 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 48 min |
| May 24, 7:47 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland | 29 min |
| May 24, 8:31 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 74 min |
| May 24, 8:39 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 36 min |
| May 24, 9:06 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Tensas | 9 min |
| May 24, 9:16 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 44 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.